MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM
Model Number 03.118.001
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age, date of birth, and weight not available for reporting.Device is an instrument and is not implanted/explanted.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown ankle reconstruction procedure on (b)(6) 2017, the surgeon utilized a synthes 6.5mm ball & pointed tip, small periarticular reduction forceps to reduce the fracture.After implanting additional devices, the surgeon attempted to remove the reduction forceps; however, the device would not loosen.The surgeon then used an unknown pair of vice grips pliers to loosen the nut and the nut subsequently broke.The broken piece and the reduction forceps were removed.The procedure was completed successfully without delay.No adverse events were reported.Concomitant devices reported: vice grips pliers (part number unknown, lot number unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Date of report/date received by manufacturer: initially reported as november 09, 2017; should have been november 08, 2017.Physical manufacturer information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part number: 03.118.001, lot number: 103060, date of manufacture: 02-jul-2014, place of manufacture: (b)(4), part expiration date: n/a, list of nonconformance¿s: n/a: description of dhr review: a review of the device history record from the manufacturing site (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications confirm that the components and final product met inspection records and certification.All 32 parts of the lot were checked 100% for critical features and for function at the final inspection on 02-jul-2014 and found to be conforming.A product investigation was performed.The speed nut was confirmed to be stuck on the screw.The screw is broken and bent.The complaint is confirmed and was replicated as the screw will not move.Relevant drawings were reviewed during investigation.There were no issues during the manufacture of this product, including material and hardness issues, that would contribute to this complaint condition.No product design issues or discrepancies were observed that may have contributed to the complaint condition.Dimensional inspection will not be completed.The broken screw is most likely related to excessive force due to the use of vice grip pliers.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIARTIC REDUCTION FORCEPS 6.5MM BALL & POINTED TIP/SM
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7097219
Report Number2939274-2017-50185
Device Sequence Number1378867
Product Code HTD
UDI-Device Identifier10886982073303
UDI-Public(01)10886982073303(10)T103060
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.118.001
Device Catalogue Number03.118.001
Device Lot NumberT103060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer12/13/2017
01/05/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date12/19/2017
01/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1